MAUDE Adverse Event Report: RICHARD WOLF GMBH SHARK; ENDOSCOPE SHEATH

RICHARD WOLF GMBH SHARK; ENDOSCOPE SHEATH
Model Number 8675324
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/27/2022
Type of Reportable Event Malfunction
Event or Problem Description
Richard wolf gmbh complaint reference (b)(4).Planned surgery: holep.Immediately after insertion of the instrument into the bladder, a part of the ceramic tip broke off.After about 30 minutes, the rest of the ceramic tip broke off.Due to the retrieval and replacement of the resectoscope shaft, the surgery time was extended by approximately 45 minutes.The patient suffered an injury to the urethra and bladder mucosa.There was prolonged postoperative bleeding.Rwgmbh awareness date, 20-jun-2022.
 
Additional Manufacturer Narrative
Rwmic is submitting this report on behalf of richard wolf gmbh (device manufacturer).A follow-up report will be submitted when the device investigation has been completed.Please note: correction - "combination product" the device is not a combination product.This field has been mistakenly check marked.The system/application does not allow to make edit or changes to this field.
 
Additional Manufacturer Narrative
Richard wolf medical instruments (rwmic) is submitting this mdr on behalf of the device manufacturer, rw gmbh.Follow-up report #1 is to provide fda with the device evaluation, device history and production information regarding this mdr.The following fields have new information: d4 (catalog#), h6 (type of investigation, investigation findings, and investigation conclusion).During the inspection of the sheath, traces of thermal overheating were found on the ceramic insulating insert (ceramic tip).This overheating may have been caused by the application in combination with a laser or hf application.In both cases, the energy source inside the shaft (ceramic tip) was activated.The device history record is available.There were no deviations.The period 01.01.2019 to 30.05.2022 was subjected to a closer examination of the complaints database.A product or batch defect or a systemic problem cannot be identified.The instruction manual ga-d366 / en / 2017-02 v4.0 / eco 2016-0202 contains the following applicable warnings for these faults: 7 operating instruction: caution! the products have only limited strength! excessive force will cause damage, impair the function and therefore endanger the patient.Immediately before and after each use, check the products for damage, loose parts and completeness.Make sure that no missing parts remain in the patient.Do not use the products if they are damaged or incomplete or have loose parts.7.3 hf applications: follow the "notes and instructions on hf applications", order no.Ga-s 002 as well as the hf device manufacturer's instructions.Warning! danger of injury if the hf instrument is not visible through the scope ! inadvertent tissue damage as well as damage to the distal end of the endoscope and instrument parts is possible.Use the hf instruments within the scope of their specifications (voltage strength, mode of operation).Activate hf instruments only after the part carrying high-frequency current has become fully visible through the scope and contact is made with the area to be treated.8 checks: caution! be careful if products are damaged or incomplete! injuries of the patient, user and others are possible.Run through the checks before and after each use.Do not use the products if they are damaged, incomplete or have loose parts.Return damaged products together with any loose parts for repair.Do not attempt to do any repairs yourself.8.1 visual check: check products and accessories for damage, sharp edges, loose or missing parts and rough surfaces.Check the insulation with particular care.Any lettering, labeling or identification necessary for the safe intended use must be legible.To prevent wrong handling or reprocessing, any illegible lettering, labeling or identification must be reinstated.Use new sterile electrodes.8.1.2 "shark" resectoscopes: warning! danger of injury! incorrect handling, e.G.Fall, shock, blows or similar mechanical loads can cause hair cracks and / or spalling of the ceramic coating in the distal area of the resectoscope sheath.Injuries of the patient, user or third parties are possible.Mind surface changes and ensure safe handling.Do not use damaged resectoscope sheaths, return damaged sheaths for repair.Ceramic is a hard and also a brittle material, therefore it can break abruptly if external loads are too high.However, it is unlikely that such a tip will break off without prior damage during use.Pre-damage is most likely to occur during reprocessing, but it is possible at any other situation before and after use.Improper handling, such as dropping, impact, shock or similar mechanical stress can lead to hairline cracking and/or ceramic chipping in the distal area of the shaft as described in the ifu.In a later use, even smaller forces are enough to damage the ceramic tip.In the ifu, the user is advised to observe any surface changes and to note the safe handling as well as not to use damaged shaft and to return them for repair.In this case, improper handling is indicated.Furthermore, it is expected that the patient is under a strict supervision during a procedure, so missing parts shall be discovered before the procedure is completed.Therefore, the likelihood is low, that a broken ceramic tip could lead to death, life-threatening injury or permanent impairment of a body structure.The defects identified do not describe a general product problem involving non-conformity, negative trends or previously unknown hazards.As the complaint relates to a manual error, a systemic problem is not apparent and the warnings according to the problem described by the customer in the user manual ga-d366 / en / 2017-02 v4.0 / eco 2016-0202 are considered sufficient, no further action will be taken with regard to this incident, other than monitoring further cases to determine a possible trend.Richard wolf medical instruments (rwmic) submitting this mdr behalf of the device manufacturer, rw gmbh.Rw considers this matter closed.However, if a new information is available, rw will submit a follow-up report.
 
Event or Problem Description
Richard wolf gmbh complaint reference: (b)(4).The purpose of this submission is to provide device evaluation information's as well as, the device history and production record.

Brand Name
SHARK
Common Device Name
ENDOSCOPE SHEATH
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer strasse 2
d-75438 knittlingen, germany
GM 
Manufacturer (Section G)
RICHARD WOLF GMBH
pforzheimer strasse 2
75438 knittlingen, germany
GM  
Manufacturer Contact
oliver ehrlich
pforzheimer strasse 2
75438 knittlingen, germany 
GM  
MDR Report Key14791629
Report Number9611102-2022-00025
Device Sequence Number20098204
Product Code FJL
UDI-Device Identifier04055207019658
UDI-Public04055207019658
Combination Product (Y/N)Y
Initial Reporter CountryGM
PMA/510(K) Number
K062720
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Remedial Action Inspection
Type of Report Initial,Followup
Report Date (Section B) 08/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model Number8675324
Device Catalogue Number8675324
Device Lot Number1475459
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/03/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2022
Supplement Date Received by Manufacturer08/12/2022
Initial Report FDA Received Date06/23/2022
Supplement Report FDA Received Date08/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/22/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age68 YR
Patient SexMale
Patient Weight99 KG